Citalopram weight gain side effects

Common Questions and Answers about Citalopram weight gain side effects

celexa

Avatar n tn I know several people who've been on citalopram (including myself) and there was no weight gain. However, weight gain is listed under possible side effects, so it does happen to some people. But it's not like mood stabilisers, where the weight gain is very likely. I wouldn't worry about it. Most things that are listed under the side effects of any given drug are very rare.
Avatar f tn The sex drive is good to know. Citalopram also gave me that side effect. I am glad the Wellbutrin did not make you gain weight. I wonder how long until it is out of my system. The doctor said if i quit cold turkey on Citalopram, it can cause bad side effects. That's why I am taking half a pill of it. I know you are not a doctor, or maybe you are, but how long until you think the Citalopram is out of my system? Thanks!
Avatar f tn Currently on Citalopram 20mg for depression. Unsure if it is having any effect on my weight gain. Read that it does. Plan to ask Psychiatrist on next visit - 02/20/2019 https://www.rxlist.com/celexa-side-effects-drug-center.htm Have also been experiencing exacerbation of allergic symptoms to dust.
Avatar f tn I have come off my antidepressants after trying almost all of them, with varying side effects. Citalopram was the best for about 20 years with weight gainand total libido loss side effects. All others caused more serious side effects so thinking of going back on citalopram.weight gain i will nd to try to deal with but libido. Not sure. Is there something i can take with citalopram to counteract this.
Avatar n tn I've just been put on citalopram for depression and BDD and after reading the reviews and side effects leaflets, im worried about gaining weight on this medication...Is it the actual increase in hunger that causes weight gain or the tablet itself? I am quite worried about this as my body image issues make me scared about putting on weight..
527657 tn?1214055450 My daughter was just prescribed this and is very afaid of gaining weight does this one cause weight gain and what are some of the side effects anyone is experiencing?
Avatar f tn Nortriptyline is used to treat symptoms of depression. One of the less serious side effects of Nortripyline is weight changes (this could be weight gain or weight loss). Mirtazapine is a tetracyclic antidepressant. It affects chemicals in the brain that may become unbalanced and cause depression. It is thought to increase the activity of norepinephrine and serotonin which help elevate mood. Remeron is used to treat major depressive disorder.
Avatar n tn He thinks it made me gain weight. I kmow take wellbutrin (twice a day). I hope this helps me lose the weight. How are you???
2217782 tn?1394367572 If this drug is having you gain any excess weight, and I think that because you know what the side effects of both Wellbutrin and Citalopram are, (weight loss right?) you are more than capable of eating right and exercising. Don't let the nay sayers knock you off your new pony!!! Good luck with mum.
1305597 tn?1275340046 What if you control your food intake do you still gain weight. I am on cymbalta and I am never hungry but it is giving me other bad side effects so I am afraid the doctor is going to change it and all the other options I have read about all say weight gain. I also have an eatting disorder and for me weight GAIN is not an option.
Avatar f tn Some psychiatrists will combine it with your ssri, however, to see if it helps with side effects such as weight gain or sexual problems. If you don't want to take two serious meds, and I'm with you on that, one's tough enough, you can taper off slowly what you're on and try a different med, though you could have weight issues with any of them. I think Prozac has the least weight side effect, but it might not work as well for you, so it's a crap shoot.
337492 tn?1212462436 Thanks guys, Stella that is odd, I never have had that problem on Wellbutrin. I just hope these side effects will subside, I love the weight loss benefit I get and the way it makes me feel. I already feel a little better. Well, I guess I will ask my doctor. Thanks!
Avatar f tn Some medications I had gave me bad side effects - especially Prozac. Hope you find the right one for you. As I am old, the weight gain does not bother me too much, but I sure am chubby!!
Avatar f tn tanks for your encouragement darling ,taken on board , wish i could say that i was ready to give up the crutch of anti dpsnts but i dont know weither i would just crumble again as situation is still going on so for very raw truely wish could do with out them though until this happened i was sure i could deal with anything alyhough familey say "oh move on" nevermind,anyway thanxs for tips ,first person to listen,doctor to me the side effects were not side effects just part and parcell
Avatar f tn If ANY part of your depression centered around your weight, your doctor should not have put you on one that is notorious for weight gain. I looked up the side effects for Celexa and found listed under GI: Anorexia and decreased appetite. But please understand that we all react differently to medications. I've known people to LOSE weight on Prozac...........so don't take anything as gospel until you've given it a fair trial.
Avatar m tn I am currently on effexor and have no weight gain issues or other side effects. I take 150 mg per day. I have also tried an antidepressant called Escitalopram (or Cipralex) and had no secondary effects whatsoever with that prescription but changed because I was at the maximum dosage of the therapeutic level and wasn't progressing very well. I hope you find a suitable solution for your medicine and weight issues.
Avatar n tn Many people are not aware that weight gain is one of the most common side effects .... and olanzapine (Zyprexa®) has the greatest associated weight gain. The reason that SSRIs contribute to weight gain is not known. Although it was a widely held belief that drugs that increase serotonin output also decrease hunger, this does not seem to be the case. Patients using SSRIs often report symptoms of hypoglycemia (weakness, dizziness, frequent hunger, and headaches) when they do not eat.
1265681 tn?1270106620 Yes, my ears have been stuffed both on Lexapro and Celexa. Apparently one of the side effects is jaw clenching. And if you lose weight on one of these, that's a blessing -- most of us gain. A lot. Give it some time, but not too much time. Sometimes a particular med just isn't for you.
Avatar n tn I have been on Zoloft, Paxil, Celexa and am currently on Effexor/Lithium w/Trazadone for sleep. ALL of these drugs made me gain SIGNIFICANT amounts of weight. Prozac and Serzone were weight neutral, but lost effectiveness or didn't work at all. I started antidepressants, at 27, 5'7" and 125 lbs. I am now 33 and weigh 178. When I have gone off my meds in the past (I used to have a fantasy that I wouldn't need them forever.
Avatar f tn Hi, I was started on nefazadone hydrochloride years ago, worked well but was withdrawn from the market, citalopram for about 12 years, weight gain and few other side effects. stopped working. Escitalopram gave me fast hearbeat as did trazadone, Setraline fast or slow and irreg heartbeat. Never considered effexor xr/venlafaxine as i was so put off with the reviews of weight gain and the awful discontinuation symptoms. Prozac was great but major weight gain in two months.
Avatar n tn I use citalopram and its been great. Gained a bit of weight but needed it. Not really any other side effects and I have been on it a year now.
Avatar f tn This was working well after the first few weeks of side effects; then my sex drive disappeared. I couldn’t live like that so I went back and he put me on the GENERIC of Wellbutrin at 150 daily. I gained 15 lbs in less than 3 weeks and the depression came back - plus no sex drive. After a month, I went back and he upped me to 300, but I declined after much research and requested the brand name Wellbutrin.
Avatar f tn Came of prozac for that reason after only a few months and wonder if it would've settled with time, or go back to the one i was on for 12 years but had some side effects including weight gain. Doc says my last option is mirtazapine but it is also an appetite stimulator. Im not sure whether to go back to one of the few that were relatively problem free or ask to try paroxetine. Please advise. Thanks.
Avatar f tn Most psychiatrists would probably insist on trying other things first. Lamictal is weight neutral, although it isn't so great with mania. If it's a drug-induced weight gain, though, then something truly weight neutral will make you lose. Buspar might be a good place to go for long term anxiety control--it's got a low side effect profile, and plays well with bipolar in general. But seriously, you need to get the metabolic things checked out.
Avatar n tn I heard it is horrible with weight gain. Is Paxil CR as bad with weight gain as regular Paxil? Also which SSRI's will make me gain the least amount of weight. I know each person is different, but I just mean genarally.
Avatar n tn Citalopram has side effects that include weight changes, which in some cases means weight gain and others weight loss. The weight gain is generally minimal, and can typically be eliminated through dietary changes. If you have an eating disorder in which low body weight is an issue, then talk to your physician about how you feel about the possible weight gain as a side effect.
881463 tn?1245349249 for example paroxetine causes sedation and weight gain, and prozac causes activation and a bit of weight loss. Citalopram is weight and sleep neutral in most people. All SSRIs and SNRIs have sexual side effects, EXCEPT perhaps Pristiq, a new SNRI that has very low incidence of sexual side effects in the one or two trials that have been done with the medication.